# SDR 2025FA0000184

- Difficulty date: March 3, 2025
- Submitted: March 13, 2025
- Operation: General aviation
- Aircraft: CQ5Y7
- Engine: Ge GE9090B
- Engine time: 57,833 hours, 6,500 cycles
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Case
- Part number: 2082M29G05
- Part serial: GKC30950
- Condition: Damaged
- Location: Enging Fan
- Part time: 57,833 hours, 6,500 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROOT CAUSE ANALYSIS WHILE PROCESSING OF A CUSTOMER COMPLAINT (202502-1029217) MTU MAINTENANCE  CHECKED PREVIOUSLY REPAIRED GE90 FAN STATOR MODULES INCLUDING MODULES REPAIRED BY OTHER REPAIR STATIONS AND FOUND A DIFFERENCE IN THE APPLIED POLYSULFIDE MATERIAL ADJACENT TO THE FAN ABRADABLE AREA.  MTU WORKING DOCUMENTATION WAS SUBSEQUENTLY REVIEWED AND DID NOT REFLECT APPLICATION OF POLYSULFIDE IN THIS AREA. MTU REVIEWED THE TECHNICAL DATA TO IDENTIFY, WHY THE MATERIAL WAS USED IN THIS AREA. IT WAS SUSPECTED, THAT THE UNKNOWN POLYSULPHITE APPLICATION WAS RELATED TO A DIFFERENT INTERPRETATION OF EM CHAPTER 72-00-24 REPAIR 003 (REPLACEMENT OF DAMAGED SEALS AND REPAIR OF AXIAL AND CIRCUMFERENTIAL CLOSEOUTS). TO VERIFY THIS SUSPICION AND IDENTIFY THE CORRECT PROCEDURE MTU CONTACTED THE OEM AND OPENED CASE NO. #02135752. THE OEM STATED, THAT THE USE OF POLYSULFIDE IN THIS AREA IS CORRECT FOR REPAIR 003  REQUIRES THE APPLICATION OF POLYSULFIDE TO THE CLOSEOUT AREAS.  BASED ON THIS INFORMATION MTU INVESTIGATED ON THE WORK ORDERS ALREADY PERFORMED AND IDENTIFIED, THAT ON THE PARTS LISTED IN ATTACHMENT 1 MTU DID NOT APPLY POLYSULFIDE IN THE SPLIT LINE AREA AS REQUESTED PER EM 72-00-24 REPAIR 003. FOLLOWING STEPS OF 72-00-24 REPAIR 003 HAVE NOT BEEN PERFORMED:  REPLACEMENT OF THE FIBERGLASS WITH POLYSULFIDE UNDER THE ABRADABLE INADVERTANTLY NOT PERFORMED, REFER TO SUBTASK 72-00-24-300-004 AND 72-24-01-350-129.   REPLACEMENT OF THE FIBERGLASS WITH POLYSULFIDE IN THE VERTICAL PART UP TO THE FAN CASE INADVERTANTLY NOT PERFORMED, REFER TO SUBTASK 72-24-01-350-117 AND SUBTASK 72-00-24-300-004. FROM OUR INTERNAL RISK ASSESSMENT, MTU CONSIDERS THE MENTIONED MISSING STEPS AS NOT FLIGHT SAFETY RELEVANT, REQUIRING NO IMMEDIATE ACTIONS. THE RISK, THAT WAS IDENTIFIED, IS PRIMARILY, THAT THE MOISTURE CAN GET THROUGH THE GAP BETWEEN TWO ADJACENT TRENCH FILLERS, AND THE MOISTURE MIGHT LEAD TO CORROSION. THIS CORROSION CAN POTENTIALLY LEAD TO UN-SERVICEABLITY OF THE PART AT THE NEXT SHOP INSPECTION, BUT NO ULTIMATE FAILURE OF THE PART, WHICH WOULD LEAD TO A SAFETY RELEVANT EVENT. FURTHERMORE FOR ALL IN SHOP HANDLED FAN STATOR MODULES, NO FINDINGS IN THE FIBERGLASS CLOSEOUTS WERE IDENTIFIED, WHICH WOULD MAKE A REPAIR MANDATORY. THE APPLICATION OF POLYSULFIDE AS PART OF REPAIR 003 IS A PROACTIVE MEASURE TO PREVENT FUTURE ENTRY OF MOISTURE IN THE SPLIT LINE. MTU SHOP HANDLING GUIDE WORKSCOPE LEVEL TSO1 REQUIRED REPAIR 003 AS THIS PROACTIVE MEASURE. MTU CONTACTED THE OEM FOR TECHNICAL SUPPORT AND TO CONFIRM THE RISK ASSESSMENT AS WELL AS TERMINATING ACTIONS SUGGESTED BY MTU, REFER TO CASE #02144932.  IMMEDIATE ACTIONS: REVIEW OF MTU WORKING DOCUMENTATION TO ANALYSE MTU PROCESS. REVIEW OF MTU WORKING DOCUMENTATION TO IDENTIFY POTENTIALLY AFFECTED ENGINES / PARTS.  ALL PARTS AND MODULES CURRENTLY AT MTU SHOP HAVE WERE REVIEWED. AFFECTED PARTS/ MODULES WILL BE CORRECTED.  INFORMATION OF OEM AND CONSULTATION REGARDING CORRECT UNDERSTANDING OF DATA, REFER TO CASE #02135752. RISK ASSESSMENT PERFORMED. NO SAFETY RISK IDENTIFIED.  CONSULTATION OF OEM TO VERIFY THE MTU SAFETY ASSESSMENT AND TO OBTAIN GUIDANCE FOR AFFECTED HARDWARE, REFER TO CASE #02144932.  AN INTERNAL INVESTIGATION HAS BEEN INITIATED TO IDENTIFY THE ROOT CAUSE OF THE ERROR AND DEFINE APPROPRIATE CORRECTIVE AND PREVENTIVE ACTIONS.  CUSTOMERS TO BE INFORMED ABOUT THE ISSUE BASED ON OEM FEEDBACK ON CASE #02144932. THE INITIAL NOTIFICATION WAS SENT VIA E MAIL ON MARCH 06TH 2025.
